Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 271, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 9, 2005, 6:43 PM CDT for Motley County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2005, 6:43 PM CDT (23:43 UTC)
- Expired
- Jul 9, 2005, 7:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Motley County, TX
The radar
The Lubbock radar (KLBB), 106 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.7 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2373 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:57 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 9, 2:57 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 257 PM CDT SAT JUL 9 2005 .SHORT TERM... NOT MUCH CHANGE FROM PREVIOUS FEW DAYS AS MID/UPPER LEVEL RIDGE REMAINS ANCHORED FROM NORTHERN MEXICO TO THE NORTHERN PLAINS. ONCE AGAIN...THUNDERSTORMS ARE DEVELOPING OVER THE HIGHER TERRAIN OF NEW MEXICO AND COLORADO. EXPECT THESE STORMS TO AGAIN MOVE SOUTH AND SOUTHEAST TOWARD THE SOUTH PLAINS LATER THIS AFTERNOON AND TONIGHT. DID NOT MAKE ANY MAJOR CHANGES TO PREVIOUS FORECAST...EXCEPT TO EXPAND PRECIP EASTWARD TONIGHT. THIS DO TO PESKY MCV SPINNING OVER THE WEST/CENTRAL SOUTH PLAINS ATTM. MCV HAS BEEN SLIDING EVER SO SLOWLY TO THE EAST. WITH CONTINUED SOUTHEAST LOW LEVEL FLOW TEMPERATURES NOT EXPECTED TO CHANGE MUCH FROM PREVIOUS FEW DAYS. .LONG TERM... UPPER RIDGE TO OUR WEST TO REMAIN THROUGH THE EARLY PART OF THE WEEK BEFORE CENTER OF IT MIGRATES NORTHWARD LEAVING US ON THE SERN SIDE OF THE RIDGE. UNTIL THEN NEARLY STATUS QUO AS MOIST LOW/MID LEVEL INSTABILITY AXIS WILL CONTINUE TO BE FOUND ACROSS EASTERN NEW MEXICO AND THE WESTERN PANHANDLE/SOUTH PLAINS. THUS WILL CONTINUE TO SEE A CHANCE FOR MAINLY NIGHTTIME THUNDERSTORMS THROUGH MONDAY NIGHT...AND POSSIBLY EVEN THROUGH THURSDAY NIGHT. HARD TO SEE A CUTOFF UNTIL THEN AND WILL MENTION AT LEAST A SLIGHT CHANCE THROUGH THEN FOR THE WRN THIRD TO HALF OF THE AREA. BY LATE WEEK WITH RIDGE CENTERED TO OUR NORTHWEST WOULD EXPECT TO SEE THE OROGRAPHIC CONNECTION WEAKEN...BUT THAT FLOW ALOFT MIGHT LEAD TO WESTWARD MOVING DISTURBANCES UNDERCUTTING THE RIDGE. THIS SEEMS TO BE WHAT THE MEDIUM RANGE MODELS WANT TO DO WITH THE REMAINS OF DENNIS. TIME WILL TELL. DO NOT SEE ENOUGH CHANCE TO WARRANT MENTION IN DAYS 6 AND 7 AT THIS TIME. SHOULD CONTINUE TO SEE TEMPS AT OR JUST ABOVE NORMAL GIVEN EXPECTED HEIGHTS/THICKNESSES AND UPSLOPE LOW LEVEL FLOW. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 65 91 65 92 / 30 30 30 20 TULIA 65 91 63 93 / 30 30 20 10 PLAINVIEW 68 91 67 91 / 30 20 20 10 LEVELLAND 67 93 67 94 / 30 30 30 10 LUBBOCK 68 92 68 93 / 30 20 20 10 BROWNFIELD 69 95 67 96 / 30 20 20 10 CHILDRESS 70 94 71 95 / 20 10 10 10 SPUR 70 94 71 95 / 20 20 10 10 ASPERMONT 72 95 72 96 / 20 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 08/07
Hazardous weather outlook, Jul 9, 6:00 AM CDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT SAT JUL 9 2005 TXZ021>044-091655- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 600 AM CDT SAT JUL 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... FLOODING LOCALLY HEAVY RAINFALL MAY BE POSSIBLE WITH THUNDERSTORMS THAT DEVELOP ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE AND SOUTH PLAINS THIS EVENING THROUGH TONIGHT. PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AREAS COULD OCCUR. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PAY ATTENTION TO THUNDERSTORMS WITH LITTLE MOVEMENT SINCE THESE WILL HAVE THE POTENTIAL TO SATURATE SOILS AND INCREASE RUNOFF. IF FLOODING OCCURS MOVE TO HIGHER GROUND.
In the hours before
Special weather statement, Jul 9, 4:46 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 446 PM CDT SAT JUL 9 2005 TXZ024>026-030>032-036>038-042>044-100000- BRISCOE-CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-GARZA-HALL-KENT-KING- MOTLEY-STONEWALL- 446 PM CDT SAT JUL 9 2005 ...STRONG THUNDERSTORMS AROUND THE AREA EARLY THIS EVENING... SCATTERED THUNDERSTORMS HAVE FORMED EARLY THIS EVENING OVER THE EASTERN SOUTH PLAINS AND ROLLING PLAINS...JUST IN ADVANCE OF THE REMNANTS OF A CONVECTIVE SYSTEM NEAR LUBBOCK. THESE STORMS MAY BRIEFLY BECOME STRONG ENOUGH TO PRODUCE HAIL STONES NEAR THREE- QUARTERS OF AN INCH DIAMETER OR WIND GUSTS NEAR 60 MPH. HEAVY RAINFALL MAY AMOUNT TO AN INCH OR SO IN LESS THAN 30 MINUTES CAUSING PONDING OR MINOR FLOODING OF LOW-LYING AREAS. MOVEMENT ON THESE STORMS WILL BE VERY SLOW...LESS THAN 5 MPH. THE STORMS SHOULD WEAKEN A BIT AND MOVE TO THE EAST AFTER DARK. BE READY TO MOVE TO A SAFE PLACE IF THREATENING WEATHER APPROACHES OR A WARNING ISSUED FOR YOUR AREA.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:23 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.